[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

[IP] RE: Burning Insulin

>> I have noticed every now and then that a site will burn when I bolus, too. 
 I asked my pump trainer, and she just gave me a puzzled look and said "it 

The burning sensation may be related to the location of the catheter tip. If 
it is close to muscle or a layer of tissue covering the muscle, then the 
insulin could give a burning sensation. Sometimes this might happen with 
large boluses, but not necessarily. Try to evaluate the depth of the catheter 
tip, and see if a shallower angle helps. I have noticed this more frequently 
with thinner people and sof-sets. If the placement of the catheter is in the 
fat layer below the skin, then it shouldn't burn, but that doesn't mean it 
will never burn. I hope this explanation is helpful.
Barbara B.
Insulin Pumpers website http://www.insulin-pumpers.org/
for mail subscription assistance, contact: HELP@insulin-pumpers.org